Publication:
Acute Myocarditis and Eculizumab Caused Severe Cholestasis in a 17-Month-Old Child Who Has Hemolytic Uremic Syndrome Associated with Shiga Toxin-Producing Escherichia coli

No Thumbnail Available

Date

2021-09-01T00:00:00Z

Authors

YEŞİLBAŞ, Osman
Yozgat, Can Yilmaz
AKINCI, NURVER
SÖNMEZ, ŞİRİN
TEKİN, ESER
TALEBAZADEH, FARAZ
JAFAROV, UZEYİR
OTÇU TEMUR, Hafize
YOZGAT, YILMAZ

Journal Title

Journal ISSN

Volume Title

Publisher

Research Projects

Organizational Units

Journal Issue

Metrics

Search on Google Scholar

Abstract

Cardiovascular involvement is uncommon in pediatric patients with hemolytic uremic syndrome associated with Shiga toxin-producing Escherichia coli (STEC-HUS). In this case report we presented a case of 17-month-old toddler who had a sporadic type of STEC-HUS complicated by acute myocarditis. The patient was successfully treated by a single dose of eculizumab after six doses of therapeutic plasma exchange (TPE) were inefficient to prevent the cardiac complication. Hepatotoxicity was observed after a single dose of eculizumab. Hepatic and cholestatic enzyme levels slowly returned to normal within 6 months. To the best of our knowledge, this is the first case of myocarditis/cardiomyopathy treated with eculizumab in STEC-HUS. This case illustrates the need for vigilance regarding myocardial involvement and eculizumab-induced hepatotoxicity in STEC-HUS.

Description

Keywords

Citation

YEŞİLBAŞ O., Yozgat C. Y. , AKINCI N., SÖNMEZ Ş., TEKİN E., TALEBAZADEH F., JAFAROV U., OTÇU TEMUR H., YOZGAT Y., -Acute Myocarditis and Eculizumab Caused Severe Cholestasis in a 17-Month-Old Child Who Has Hemolytic Uremic Syndrome Associated with Shiga Toxin-Producing Escherichia coli-, JOURNAL OF PEDIATRIC INTENSIVE CARE, cilt.10, sa.3, ss.216-220, 2021
Page Views

1

File Downloads

0

Sustainable Development Goals